Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Leg pain, swollen ankles. Taking warfarin, estradiol for blood clot behind knee. Safe combination of medicines?

I m currently taking 8mg of warfarin for a blood clot in leg behind my knee and 4mg of estradiol . My legs feel awful and my ankle is swollen all the time, sometimes it feels like I m having clot symtoms.I also have an IV filter from a previous surgery but I m really scared with the combination of med s that I still at risk for the clots breaking and moving to my lungs. Should I stop taking the estradiol which really does help with the heat flashes. My last INR results are 3.6.......HELP
Asked On : Sun, 20 Jan 2013
Answers:  1 Views:  216
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
General & Family Physician 's  Response
hi,
yes you should stop estradiol as it is causing you to form clots and it shouldnt be used with warfarin as we are not acheiving the effect of wafarin as a blood thinner. and your inr is on the higher side you are at risk of forming clots causing a release of clot to the lungs.
estradiol increases risk of breast cancer, clot formation, liver disease and stroke
i would suggest you see your physician to sort you out with another medication for your hot flushes
hope have helped to answer your query
takecare and get well soon.
Answered: Thu, 31 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

Related questions you may be interested in

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor